Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

7 Months Off, Significant Physical Symptoms


[JB...]

Recommended Posts

I am currently 7 months off 2.5+ years of nightly 0.5-1mg Lorezapam usage (initially took for sleep/anxiety).  The reason I stopped is that it appeared to be no longer working/was giving me memory problems/I knew that long term usage could cause dementia.  I did not understand that one should taper very gradually and I tapered rapidly (approximately 3 weeks).  Since then, I have been experiencing debilitating physical symptoms.

 

-Muscle Twitching

-Tremors

-Finger Twitching

-Extreme tightness, particularly in my arms/hands

-Loss of hand dexterity

-Burning

-Numbness

-Waking up shaking

-Itching

-Feeling of Weakness

-Blurry Vision

-Eye Floaters

-Headaches

-General Malaise

 

I have been to a top neurologist who does not believe that I have an organic neurological disorder.  He believes that this is the result of anxiety.  Note that while I do have GAD, anxiety has never been an overwhelming force in my life (though perhaps it was worse than I acknowledged).  I asked him about benzo withdrawal but he believes benzo withdrawal should be over within a month.

 

I tried gabapentin and propranolol early on, but it did not help much.  For about a month I was off everything.  However, my symptoms eventually became unbearable.

 

After about four months, I broke down and began Baclofen.  It did appear to help my symptoms some.  While I never felt "good," I was able to function more effectively.  I even exercised daily.  However, my symptoms have returned significantly and I am once again beginning to feel debilitated.  This has been very demoralizing and I am uncertain how to proceed.

 

Should I:

 

a) Simply continue on

 

b) Reinstate a benzo and taper gradually

 

c) Add another muscle relaxant as the tightness/burning/tremors are my worst symptom

 

d) Add an antidepressant as perhaps this is the result (at least partially) of anxiety

 

e) Something else?

 

 

It feels like this will never improve.  I was once a high level athlete and now the anxiety that I will become incapacitated is a true burden.  Reassurance from those who also had severe physical symptoms long after stoppage and eventually recovered would be appreciated.

 

Thanks for reading.

 

Link to comment
Share on other sites

Hello JBenzo :hug:  Welcome to BenzoBuddies.

 

I am so glad you joined the community.  The withdrawal symptoms you are experiencing are normal. I know 7 months is like an eternity when you are suffering. It’s not unusual to still be struggling this far out, hang in there.  It was a fast taper and It can take a while for symptoms to resolve.  I know how bad you feel right now, and how desperate you are for relief!  I would wait a while, I promise it will get better, given more time.  Please feel free to ask questions and post to any of our dedicated threads. We have a great bunch of people here who will encourage you and offer support. 

 

I would suggest you check out this manual Professor Ashtons Manual  It is an excellent resource and It provides withdrawal information  listing common symptoms

 

Here are a couple of links to support boards:

 

Post withdrawal recovery support.

Cold Turkey Detox & Rapid Withdrawal Board

 

If you would be so kind as to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard.

Magrita

 

Link to comment
Share on other sites

[88...]
Yeah, Prof. Ashton speaks about the problem of withdrawal in medical community. First of all, most physicians have been taught that withdrawal is something that happens while drug is going out of your system (which is actually true, so called protracted withdrawal is not withdrawal it's iatrogenic neurotoxicity, or in layman terms brain damage from drugs). Secondly as Prof. Ashton says, most studies dealing with withdrawal last no more than 28 days, so physicans are led to believe that withdrawals last no more then a month, and anything that happens after that is the return of original illneses. Now, you probably don't want to hear this, but starting baclofen was a bad idea. It would have been better to reinstate on diazepam and do a slow taper. Baclofen is GABAB agonist, and now you have to taper that too. It would probably be for the best to find a dose of diazepam to stabilize on, then taper baclofen, then taper diazepam. Of course under supervision of physician. There is a chance of reinstatements backfiring and that has to be planned for. In general the less drugs the better. Polypharmacy is bad, because you don't know which drug causes which side effect, and it's doubly bad in withdrawal because in withdrawal as Dr. Stuart Shipko says, drugs can behave in unpredictable ways.
Link to comment
Share on other sites

I was on Benzos for muscle/spinal stuff.

I tried every possible muscle relaxant when got low last time and it made everything worse.

Reinstated but get horrific paradoxical effects.

Now re-tapering again.

Link to comment
Share on other sites

Hello JBenzo :hug:  Welcome to BenzoBuddies.

 

I am so glad you joined the community.  The withdrawal symptoms you are experiencing are normal. I know 7 months is like an eternity when you are suffering. It’s not unusual to still be struggling this far out, hang in there.  It was a fast taper and It can take a while for symptoms to resolve.  I know how bad you feel right now, and how desperate you are for relief!  I would wait a while, I promise it will get better, given more time.  Please feel free to ask questions and post to any of our dedicated threads. We have a great bunch of people here who will encourage you and offer support. 

 

I would suggest you check out this manual Professor Ashtons Manual  It is an excellent resource and It provides withdrawal information  listing common symptoms

 

Here are a couple of links to support boards:

 

Post withdrawal recovery support.

Cold Turkey Detox & Rapid Withdrawal Board

 

If you would be so kind as to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard.

Magrita

 

Magrita,

It’d be great if you would tell us all how long this will actually take. I’m still waiting....  It’s good to see the phrase “It’s only temporary” is no longer the standard cliched response to what can take months or even many years.  Let me know what the timetable is for recovery  so I can jot it down and advise others. Thanks so much.

Link to comment
Share on other sites

×
×
  • Create New...